Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 340, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 22, 2004, 7:36 PM EDT for Taylor County, Kentucky. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2004, 7:36 PM EDT (23:36 UTC)
- Expired
- Jul 22, 2004, 8:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Taylor County, KY
The radar
The Louisville radar (KLVX), 81 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 4:45 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 459 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 222336
SVRLMK
KYC217-230015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
736 PM EDT THU JUL 22 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY
* UNTIL 815 PM EDT
* AT 731 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 7 MILES NORTH OF
SALOMA...OR ABOUT 52 MILES SOUTH OF LOUISVILLE...AND MOVING
SOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HOBSON BY 745 PM EDT
CAMPBELLSVILLE BY 750 PM EDT
MANNSVILLE AND ELK HORN BY 755 PM EDT
LAT...LON 3744 8552 3747 8552 3745 8549 3747 8542
3745 8535 3741 8528 3743 8521 3741 8512
3722 8532 3720 8537
$$
JAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:15 PM EDT, 4 hours 21 minutes earlier.
Area forecast discussion, Jul 22, 3:15 PM EDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 315 PM EDT THU JUL 22 2004 .SHORT TERM (TONIGHT THROUGH SUNDAY) IMMEDIATE THREAT IS STORM DEVELOPMENT TO OUR NORTHWEST LATE THIS AFTERNOON. RADAR/SATELLITE SHOWING MAIN CONVECTION OVER CENTRAL ILLINOIS. THIS SHOULD TRACK EAST FOR A FEW HOURS BEFORE POSSIBLY TURNING SOUTHEAST AND CLIPPING THE NORTHEAST PART OF THE CWFA. OF ADDITIONAL CONCERN HOWEVER IS NEW DEVELOPMENT AROUND 19Z IN SOUTHEAST ILLINOIS WHICH WILL LIKELY AFFECT NORTHERN PORTIONS OF THE CWFA THIS EVENING. END RESULT IS TO HAVE STORMS IN THE FORECAST TONIGHT. WITH PWAT APPROACHING TWO INCHES WILL MENTION HEAVY RAIN. COLD FRONT PUSHES THROUGH FROM NORTH TO SOUTH FRIDAY BRINGING ADDITIONAL THUNDERSTORM CHANCES ALONG WITH IT. SHOWERS AND STORMS SHOULD THEN MOVE JUST SOUTH OF KENTUCKY FRIDAY EVENING WITH DRY WEATHER FOR THE WEEKEND AS HIGH PRESSURE BUILDS IN FROM THE NORTH...THOUGH WILL HAVE TO KEEP AN EYE ON A SHALLOW TROF STRETCHING FROM THE GULF TO THE MID-ATLANTIC COAST. .EXTENDED DISCUSSION (SUNDAY NIGHT THROUGH THURSDAY)... UPPER AIR PATTERN AT THE BEGINNING OF THE EXTENDED FORECAST WILL FEATURE A TROUGH ACROSS THE NORTH CENTRAL PORTION OF THE UNITED STATES AND HIGH PRESSURE ACROSS THE GREAT LAKES. ALTHOUGH THIS HIGH PRESSURE WILL MAINTAIN NORTH WINDS ACROSS THE LOWER OHIO VALLEY...SOUTHWEST FLOW ALOFT TO THE EAST SIDE OF THE UPPER TROUGH WILL BRING PERIODS OF MID LEVEL CLOUDINESS MONDAY THROUGH WEDNESDAY AS MID LEVEL MOISTURE OVERRUNS COOLER AIR AT THE SURFACE. SEVERAL DIFFICULT TO TIME UPPER AIR FEATURES WILL MOVE NORTHEAST ACROSS THE REGION MONDAY AND TUESDAY. HAVE PLACED A CHANCE OF CONVECTION FOR THIS PERIOD THROUGH TUESDAY NIGHT. BY WEDNESDAY...AN UPPER LEVEL LOW WILL BEGIN TO CLOSE OFF ACROSS THE WESTERN GREAT LAKES. THIS WILL BRING SEASONABLY COOL TEMPERATURES WEDNESDAY AND THURSDAY. .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. && 13/JSD
Hazardous weather outlook, Jul 22, 12:43 PM EDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1243 PM EDT THU JUL 22 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-230900- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY- JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN- WOODFORD KY- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 419 AM EDT THU JUL 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE VERY MOIST AND UNSTABLE AIR OVER CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH OF A LINE FROM MADISON INDIANA...TO LOUISVILLE...TO JASPER INDIANA. A FEW DAMAGING WIND GUSTS AND MARGINALLY SEVERE HAIL WILL BE THE MAIN THREATS. HEAT INDEX READINGS OF UP TO 100 TO 105 ARE LIKELY THIS AFTERNOON, ESPECIALLY IN THE URBAN AREAS. CAUTION SHOULD BE EXERCISED BY THOSE OUTSIDE FOR PROLONGED PERIODS OF TIME. REMEMBER TO DRINK PLENTY OF WATER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE IN THE AREA AGAIN ON FRIDAY AS A COLD FRONT DROPS SOUTH ACROSS OUR REGION. ALTHOUGH THESE STORMS ARE NOT EXPECTED TO BE SEVERE, GUSTY WINDS, LIGHTNING AND HEAVY RAIN COULD ACCOMPANY THE STORMS. SCATTERED THUNDEERSTORMS ARE ALSO EXPECTED TO DEVELOP MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR EVENING.
In the hours before
Local storm report, Jul 22, 6:46 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
646 PM EDT THU JUL 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND GST BATTLETOWN 38.07N 86.30W
07/22/2004 60 MPH MEADE KY TRAINED SPOTTER
60 MPH WIND GUST OR HIGHER.
&&
WAIDLEYLocal storm report, Jul 22, 6:56 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
656 PM EDT THU JUL 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG DUNDEE 37.55N 86.78W
07/22/2004 OHIO KY LAW ENFORCEMENT
TREES DOWN IN DUNDEE.
&&
WAIDLEYLocal storm report, Jul 22, 7:07 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
707 PM EDT THU JUL 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG SHEPHERDSVILLE 37.99N 85.71W
07/22/2004 BULLITT KY LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&
WAIDLEYLocal storm report, Jul 22, 7:13 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
713 PM EDT THU JUL 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0647 PM TSTM WND DMG VALLEY STATION 38.10N 85.86W
07/22/2004 JEFFERSON KY LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN SEVERAL LOCATIONS AROUND
VALLEY STATION AREA OR SOUTHWEST JEFFERSON COUNTY.
&&
WAIDLEYLocal storm report, Jul 22, 7:30 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
730 PM EDT THU JUL 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG ELIZABETHTOWN 37.70N 85.87W
07/22/2004 HARDIN KY LAW ENFORCEMENT
POWER LINES DOWN.
&&
WAIDLEYSpecial weather statement, Jul 22, 7:35 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 735 PM EDT THU JUL 22 2004 KYZ062-063-070>074-230200- ALLEN KY-BARREN KY-EDMONSON KY-HART KY-LOGAN KY-SIMPSON KY-WARREN KY- INCLUDING THE CITIES OF...BOWLING GREEN...RUSSELLVILLE... GLASGOW AND FRANKLIN 735 PM EDT THU JUL 22 2004 ...LINE OF STRONG THUNDERSTORMS TO MOVE THROUGH SOUTH CENTRAL KENTUCKY OVER THE NEXT FEW HOURS... AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS LOCATED FROM NEAR GREENVILLE IN MUHLENBERG COUNTY...NORTHWEST TO NEAR CANEYVILLE IN GRAYSON COUNTY. THIS LINE OF STORMS IS MOVING SOUTHEAST AT 40 MPH. THIS LINE OF STORMS WILL AFFECT THE RUSSELVILLE...BOWLING GREEN...AND BROWNSVILLE AREAS BY 700 PM CDT...AND GLASGOW AND SCOTTSVILLE BY 730 PM CDT. THIS LINE OF STORMS IS CAPABLE OF PRODUCING TORRENTIAL RAINS...INTENSE CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. JARVIS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 3:57 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 18 min |
| Jul 22, 4:07 PM EDT | Severe Thunderstorm Warning | LMK | Hardin | 23 min |
| Jul 22, 4:52 PM EDT | Severe Thunderstorm Warning | LMK | Hardin, Larue, Nelson | 38 min |
| Jul 22, 6:23 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 52 min |
| Jul 22, 6:25 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson | 35 min |
| Jul 22, 6:30 PM EDT | Severe Thunderstorm Warning | LMK | Ohio | 60 min |
| Jul 22, 6:31 PM EDT | Severe Thunderstorm Warning | LMK | Hardin | 29 min |
| Jul 22, 6:58 PM EDT | Severe Thunderstorm Warning | LMK | Nelson | 47 min |
| Jul 22, 6:59 PM EDT | Severe Thunderstorm Warning | LMK | Butler | 46 min |
| Jul 22, 7:07 PM EDT | Severe Thunderstorm Warning | LMK | Larue | 38 min |
| Jul 22, 7:19 PM EDT | Severe Thunderstorm Warning | LMK | Marion | 41 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.